Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Jackson, MS

March 31, 20134 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2013, 12:42 PM CDT for 4 parishes in Louisiana. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 12:42 PM CDT (17:42 UTC)
Expired
Mar 31, 2013, 1:45 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:58 PM CDTTSTM WND DMG5 Sse Winnsboro, LATREE DOWNED ON WILLIE HILL ROAD IN THE CHASE COMMUNITY
Mar 31, 1:08 PM CDTTSTM WND DMG2 Ne Gilbert, LATREE DOWN AT LA HIGHWAY 128 AND RABBIT LANE
Mar 31, 1:30 PM CDTTSTM WND DMG2 Wsw Jonesville, LAA SHED WAS BLOWN AWAY AT CONCORDIA ELECTRIC ALONG HIGHWAY 84 WEST OF JONESVILLE
Mar 31, 1:35 PM CDTTSTM WND DMG3 S Jonesville, LATREES WERE DOWNED SOUTH OF JONESVILLE ALONG THE BLACK RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS54 KJAN 311742
SVRJAN
LAC025-029-041-107-311845-
/O.NEW.KJAN.SV.W.0182.130331T1742Z-130331T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  NORTHWESTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 145 PM CDT

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHWEST OF WINNSBORO TO 10 MILES NORTHWEST OF
  ROSEFIELD TO 26 MILES WEST OF AIMWELL MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LIDDIEVILLE BY 1250 PM CDT...
  ROSEFIELD AND WINNSBORO BY 1255 PM CDT...
  ROSEFIELD AND JIGGER BY 100 PM CDT...
  AIMWELL...SHERWOOD AND ENTERPRISE BY 105 PM CDT...
  WISNER BY 110 PM CDT...
  NEWLIGHT BY 115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3193 9201 3193 9191 3199 9190 3208 9193
      3210 9188 3215 9190 3218 9185 3216 9152
      3221 9150 3220 9132 3223 9127 3221 9123
      3211 9114 3173 9151 3142 9201
TIME...MOT...LOC 1742Z 299DEG 36KT 3227 9180 3202 9207
          3179 9243

$$

BK
1 follow-up statement
802 
WWUS54 KJAN 311833
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SUN MAR 31 2013

LAC041-311843-
/O.CAN.KJAN.SV.W.0182.000000T0000Z-130331T1845Z/
FRANKLIN LA-
133 PM CDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN PARISH IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3189 9160 3188 9158 3193 9151 3196 9153
      3198 9152 3220 9132 3223 9127 3221 9123
      3211 9114 3173 9151 3142 9201 3163 9202
TIME...MOT...LOC 1833Z 299DEG 36KT 3201 9128 3176 9155
          3154 9191

$$

LAC025-029-107-311845-
/O.CON.KJAN.SV.W.0182.000000T0000Z-130331T1845Z/
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
133 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL CATAHOULA...NORTHWESTERN CONCORDIA AND TENSAS PARISHES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEWELLTON TO LEE BAYOU TO ARCHIE MOVING SOUTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3189 9160 3188 9158 3193 9151 3196 9153
      3198 9152 3220 9132 3223 9127 3221 9123
      3211 9114 3173 9151 3142 9201 3163 9202
TIME...MOT...LOC 1833Z 299DEG 36KT 3201 9128 3176 9155
          3154 9191

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:39 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 31, 10:39 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN MAR 31 2013

.UPDATE...

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...

RAIN SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO SKIRT TO THE EAST
BETWEEN I-20 AND HWY 82 CORRIDORS IN CENTRAL AND EAST MISSISSIPPI
THIS HOUR. HOWEVER, OUR ATTENTION WILL FOCUS ON THE INCOMING STRONG
TO SEVERE LINEAR TSTORM COMPLEX STRETCHING FROM LITTLE ROCK, AR INTO
EAST TEXAS.

THIS LINE IS ORIENTED ALONG A COLD FRONT PUSHING SOUTHEAST IN
ASSOCIATION WITH A NRN STREAM H5 S/WV TROUGH AND WILL MOVE INTO NW
ZONES NEAR 11AM. PROGRESSING FURTHER, THE COMPLEX SHOULD BE NEAR THE
NATCHEZ TRACE PKWY CORRIDOR 1-4PM AND INTO THE I-59 CORRIDOR 3-7PM.
THE MORE POTENT PORTION OF THIS LINE WILL FAVOR AREAS ALONG AND WEST
OF GRENADA MS TO HATTIESBURG MS LINE. LOCATIONS IN NE LA AND FAR SW
MS WILL HAVE THE GREATER RISK OF STRONG TO SEVERE STORMS CAPABLE OF
DAMAGING WINDS AND LARGE HAIL TO THE SIZE OF QUARTERS. COMBINATION OF
BEST SFC BASED INSTABILITY (700-1500 J/KG)...EFFECTIVE DEEP LAYER
SHEAR (~30-40 KT) AND BEST H7-H5 LAPSE RATES BASED ON RAPID REFRESH
OUTPUT AND CURRENT OBS WILL BE ALIGNED IN THESE LOCATIONS AND
ESPECIALLY SOUTH OF I-20 WHERE GREATEST CAPE RESERVOIR WILL BE
AVAILABLE. FARTHER EAST, LOW-LVL MOISTURE QUALITY IS MORE MARGINAL
WITH CURRENT DEWPOINTS IN THE MID TO UPPER 50S WITH SLOW UPWARD
MODIFICATION THROUGH THE AFTN. GIVEN THIS, MADE A SLIGHT SPATIAL
ADJUSTMENT TO HWO/GRAPHICS ON RISK AREAS. THE CONVECTIVE LINE WILL
PUSH THROUGH THE REGION BY THIS EVENING BUT THE COLD FRONT LOOKS TO
STALL NEAR THE I-10 CORRIDOR, ALLOWING FOR CONTINUED RAIN CHANCES
INTO MONDAY FOR SOUTHERN AREAS. MORE ON THIS IN THE AFTN PACKAGE.

FOR FORECAST ELEMENTS THIS UPDATE, UPPED POPS TO NEAR OR AT 100
PERCENT FOR THE ENTIRE AREA TODAY AND INCREASED QPF VALUES. UPDATED
PRODUCTS ARE ALREADY OUT. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT SUN MAR 31 2013/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...IT WILL BE A RATHER WET
EASTER SUNDAY FOR THE ARKLAMISS. SURFACE ANALYSIS HAD A STALLED
FRONT WELL NORTH OF OUR CWA ACROSS NORTHERN ARKANSAS AND CENTRAL
TENNESSEE BUT NORTHWEST FLOW ALOFT AND A SUBTLE DISTURBANCE WAS
GENERATING SHOWERS AND THUNDERSTORMS ALREADY ALONG AND NORTH OF THE
HIGHWAY 82 CORRIDOR. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWED ANOTHER
SHORTWAVE MOVING INTO CENTRAL ARKANSAS AND A MORE POTENT SHORTWAVE
UPSTREAM OVER THE CENTRAL PLAINS THAT WILL SWING ACROSS THE REGION
LATER TODAY. THESE DISTURBANCES INCLUDING THE RIGHT REAR QUAD OF AN
80KT JET STREAK WILL COMBINE WITH DAYTIME HEATING AND AN INCREASE IN
DEEP MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
OUR AREA THIS AFTERNOON AND EVENING. THE 00Z JAN SOUNDING SHOWED A
PW OF 1.09IN AND SURFACE DEW POINTS WERE RUNNING IN THE MID 50S. BY
AFTERNOON PWS ARE PROGGED TO BE NEAR 1.3IN WITH MID 60 DEW POINTS
NORTH TO THE INTERSTATE 20 CORRIDOR. MODELS STILL SHOW DEEP LAYER
SHEAR BELOW 25KTS ACROSS THE NORTHERN AND CENTRAL PORTIONS OF OUR
AREA TODAY BUT GREATER SHEAR...MLCAPES NEAR 1000J/KG...MID LEVEL
LAPSE RATES OF 6.5-7.0C ARE EXPECTED IN OUR SOUTHWEST BY AFTERNOON
SHIFTING EAST BY EVENING. A FEW SEVERE STORMS WITH QUARTER SIZED HAIL
AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING ACROSS THE SOUTHERN HALF OF OUR AREA. STRONG STORMS WITH
SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE TODAY OVER OUR
NORTHERN HALF. THE MORNING RAIN AND CLOUD COVER WILL DELAY WARMING IN
OUR NORTH AND SITES MAY NOT REACH THE LOWER 70S BUT BREAKS IN THE
CLOUD COVER AND A LATER START TO CONVECTION WILL ALLOW MANY LOCATIONS
ACROSS THE SOUTH TO REACH THE UPPER 70S. THERE WON'T BE MUCH OF A
WIND SHIFT WITH THE FRONT TONIGHT WHICH IS EXPECTED TO STALL ACROSS
THE CENTRAL PORTIONS OF THE AREA. THE LOSS OF DAYTIME HEATING AND
DRIER AIR FROM THE NORTH WILL LIMIT CONVECTION ACROSS THE NORTH
TONIGHT DESPITE ANOTHER SUBTLE DISTURBANCE BUT THE PROXIMITY OF THE
BOUNDARY WILL MAINTAIN LOW CHANCES OF RAIN ACROSS THE CENTRAL AND
SOUTH TONIGHT. FOR MONDAY HAVE LEANED TOWARD THE GFS WHICH IS DRIER
FOR THE NORTHERN HALF OF OUR CWA. YET ANOTHER NORTHERN STREAM
SHORTWAVE WILL SWING ACROSS THE REGION AND SEND A STRONGER COLD FRONT
THROUGH OUR AREA. THIS COLD FRONT IS NOT SLATED TO ARRIVE UNTIL NEAR
MIDNIGHT IN THE NORTH AND CLEAR OUR SOUTHERN ZONES BY SUNRISE TUESDAY
MORNING. THIS WILL ALLOW FOR A WARMER THAN NORMAL DAY MONDAY AS MOST
SITES TOP OUT IN THE MID TO UPPER 70S. WL CARRY LOW POP CENTRAL AND
SOUTH DUE TO THE STALLED BOUNDARY ACROSS THE AREA. /22/

LONG TERM...TUESDAY THROUGH NEXT SATURDAY...EXPECT GENERALLY COOLER
THAN NORMAL HIGH TEMPERATURES THROUGH THE REST OF THE WORK WEEK
BEFORE BECOMING NORMAL AND ABOVE FOR NEXT WEEKEND...WHILE LOWS WILL
BE GENERALLY AROUND NORMAL. CURRENT SATELLITE SHOWS THE PACIFIC
MOISTURE EXPRESS AFFECTING THE REGION...WHICH WILL BE THE CASE FOR
MOST OF THE REST OF THE WORK WEEK BEFORE DRYING OUT FOR FRIDAY INTO
THIS WEEKEND.

STARTING TUESDAY PACIFIC MOISTURE WILL BE CONTINUING OUR CHANCES OF
RAIN AS AS SERIES OF WEAK DISTURBANCES CROSSES THE REGION AHEAD OF
AN APPROACHING SOUTHERN STREAM SHORT WAVE AND ASSOCIATED CLOSED LOW
OVER THE SOUTHWEST CONUS. THERE WILL BE ENOUGH ELEVATED AND SOME
SURFACE INSTABILITY FOR PERIODS OF ISOLATED THUNDERSTORMS WITH THE
SHOWERS DURING MOST OF THE WORK WEEK. AS WE GO INTO THURSDAY THE
SHORT WAVE WILL HAVE OPENED UP AND WILL MAKE ITS WAY INTO THE REGION
WITH A SURFACE WAVE REFLECTION TO THE SOUTH. THE GFS...FORMER
NOGAPS(NAVGEM) AND ENSEMBLES WERE IN GENERAL AGREEMENT WITH THE
FASTER MOVEMENT OF THE SHORTWAVE...WHILE THE CANADIAN AND EURO WAS A
LITTLE SLOWER. OPTED TO GO WITH THE FASTER SOLUTION. THE SHORTWAVE
WILL EXIT THE REGION ON FRIDAY AS THE LAST OF THE RAIN EXITS LATE
THURSDAY NIGHT. DRY WEATHER WILL COME BACK TO THE REGION AS UPPER
RIDGING BUILDS ACROSS THE REGION FROM THE PLAINS. THIS WILL PROVIDE
A WARMING TREND WITH HIGHS IN THE 70S FOR THIS WEEKEND. LOWS DURING
THE WEEK WILL BE IN THE 40S AND 50S.

FOR POPS AND TEMPS WENT WITH A BLEND OF ENSEMBLES...HPC
GUIDANCE...MEX AND GMOS GUIDANCE./17/

&&

.AVIATION...SHOWERS ARE MOVING ACROSS THE NORTHEASTERN PORTIONS OF
THE AREA TODAY AND THIS WILL BRING TEMPO IFR/MVFR TO GTR. EXPECT
MVFR CONDITIONS TO PREVAIL AT MOST SITES THIS MORNING INTO THE EARLY
AFTERNOON HOURS...BUT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS AFTERNOON. EXPECT
IFR CONDITIONS TO MOVE INTO GWO/GLH BY EARLY AFTERNOON WITH THE
SHOWERS AND STORMS AFFECTING THE REMAINING SITES BY MID TO LATE
AFTERNOON. MVFR/IFR CONDITIONS IN LOW CLOUDS WILL CONTINUE THROUGH
THE REMAINDER OF THE PERIOD. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  54  77  52 / 100  64  12   5
MERIDIAN      74  55  77  46 /  97  75   9   5
VICKSBURG     71  54  77  53 / 100  52  13   5
HATTIESBURG   78  60  79  54 / 100  66  21   8
NATCHEZ       75  55  77  54 /  99  58  20   5
GREENVILLE    69  53  76  48 / 100  28   5   5
GREENWOOD     69  50  77  47 / 100  33   5   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/22/17
Hazardous weather outlook, Mar 31, 10:23 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1023 AM CDT SUN MAR 31 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>056-
059>066-072>074-011530-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1023 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZED HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA DURING THE HEAT OF THE
DAY AND COMBINE WITH OUR MOIST UNSTABLE AIRMASS TO PRODUCE THE
THUNDERSTORMS THAT MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... HE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS
AFTERNOON AND EVENING.

MSZ018-019-025>039-044>046-050>052-057-058-011530-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
JASPER-CLARKE-
1023 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
STRONG STORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL AND BRIEF GUSTY
WINDS TO 45 MPH ARE POSSIBLE THIS MORNING AND AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND COMBINE WITH OUR
MOIST UNSTABLE AIRMASS TO PRODUCE THE THUNDERSTORMS THAT MAY BE
STRONG AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED
THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Local storm report, Mar 31, 8:00 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     TSTM WND DMG     ROSEDALE                33.85N 91.03W
03/31/2013                   BOLIVAR            MS   UTILITY COMPANY

            POWER OUTAGE WAS REPORTED FOR TWO HOUSES.

0612 AM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
03/31/2013                   CARROLL            MS   EMERGENCY MNGR

            POWER OUTAGES WAS REPORTED AROUND CARROLLTON. CARROLL EOC
            WAS ON GENERATOR POWER.

0620 AM     TSTM WND DMG     5 NW GREENWOOD          33.57N 90.25W
03/31/2013                   LEFLORE            MS   UTILITY COMPANY

            POWER OUTAGE AFFECTED 110 HOUSES NORTHWEST OF GREENWOOD.

&&

17
Special weather statement, Mar 31, 8:10 AM CDT, 4 hours 32 minutes before
MSZ038-044-045-311410-
WINSTON MS-NESHOBA MS-LEAKE MS-
810 AM CDT SUN MAR 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
810 AM CDT SUN MAR 31 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED FROM 16 MILES WEST OF
LOUISVILLE TO 7 MILES NORTHWEST OF THOMASTOWN AT 809 AM CDT...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN LEAKE...NORTHWESTERN NESHOBA AND WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3271 8934 3282 8974 3293 8973 3293 8932
      3311 8932 3311 8921 3320 8921 3317 8882
      3302 8881
TIME...MOT...LOC 1309Z 283DEG 31KT 3315 8932 3292 8976

DHB
Special weather statement, Mar 31, 11:08 AM CDT, 1 hour 34 minutes before
ARZ074-LAZ007-311710-
ASHLEY AR-MOREHOUSE LA-
1108 AM CDT SUN MAR 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT SUN MAR 31 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED FROM 18 MILES NORTH OF
FOUNTAIN HILL TO 31 MILES SOUTHWEST OF WEST CROSSETT AT 1108 AM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3331 9198 3337 9197 3341 9199 3339 9146
      3319 9146 3291 9172 3290 9208 3296 9209
      3301 9208 3303 9211 3312 9213 3315 9211
      3316 9214 3319 9214
TIME...MOT...LOC 1608Z 277DEG 25KT 3361 9186 3293 9247

DHB
Special weather statement, Mar 31, 11:54 AM CDT, 48 minutes before
ARZ075-LAZ008-311755-
CHICOT AR-WEST CARROLL LA-
1154 AM CDT SUN MAR 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1154 AM CDT SUN MAR 31 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF DERMOTT
TO 29 MILES NORTHWEST OF OAK GROVE AT 1154 AM CDT...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CHICOT COUNTY...AND WEST CARROLL PARISH SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3298 9144 3356 9145 3352 9126 3357 9124
      3351 9118 3344 9123 3350 9117 3347 9112
      3339 9119 3345 9106 3335 9114 3324 9110
      3327 9104 3315 9108 3313 9120 3304 9112
      3300 9127 3261 9143 3261 9159
TIME...MOT...LOC 1654Z 274DEG 29KT 3352 9136 3310 9178

DHB
Special weather statement, Mar 31, 12:19 PM CDT, 23 minutes before
LAZ015-311750-
RICHLAND LA-
1219 PM CDT SUN MAR 31 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAR 31 2013

...STRONG STORMS APPROACHING RICHLAND PARISH...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 17 MILES NORTH OF START TO 12 MILES WEST OF
BUCKNER AT 1218 PM CDT...MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN RICHLAND PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3237 9202 3254 9189 3252 9185 3257 9181
      3256 9175 3267 9163 3266 9159 3258 9159
      3257 9144 3250 9148 3240 9149 3239 9168
      3235 9170 3233 9177 3225 9177 3218 9183
      3217 9199 3220 9201 3227 9200 3228 9204
TIME...MOT...LOC 1718Z 301DEG 32KT 3269 9173 3232 9208

BK
Local storm report, Mar 31, 12:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
03/31/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:11 AM CDTSpecial Weather StatementJANMorehouse29 min
Mar 31, 11:54 AM CDTSpecial Weather StatementJANWest Carroll61 min
Mar 31, 12:19 PM CDTSpecial Weather StatementJANRichland31 min
Mar 31, 12:32 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll58 min
Mar 31, 1:15 PM CDTSevere Thunderstorm WarningJANMadison, Tensas75 min
Mar 31, 1:28 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas47 min
Mar 31, 1:59 PM CDTSevere Thunderstorm WarningJANConcordia46 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.